Biotin is considered non-toxic. It is a water-soluble vitamin – in other words, your body can’t store it and any excess of biotin gets excreted from the body through urine. Side effects from excessive biotin intake are so rare that many reputable sources report that they don’t exist at all. There are, however, very few documented cases of side effects. These documented cases will most likely be allergic reactions and this depends on one’s sensitivity to it. Very sensitive people can experience:
- Skin Allergy – This is the most common symptom and problem of Biotin side effects. Skin rashes are found all over the body and it itches. The allergic reaction of biotin may spread to your throat and chest. Not life threatening but it can rarely lead to a serious condition called Anaphylaxis. If you’re unsure about this, please contact your doctor for advice.
- Blood Glucose Levels – Biotin is one of the responsible nutrients for regulating formation of fatty acid and in turn glucose in the body. If the consumer intakes more than the required amount and is deemed too excessive for their body, this may lead to high sugar levels in the body. The condition becomes worse if the patient is suffering from diabetes.
- Eosinophilic Pleuropericardial Effusion – This is a very rare disorder which is caused by very high excessive intake of Biotin. This takes place when air and blood enters and fills the lungs through the pleural cavity space causing serious pulmonary risks. The condition can be life threatening but again, this disorder has rarely happened.
Apart from the above conditions, there are other minor symptoms that can be caused by side effects from biotin as well and the most common ones are:
Biotin Adverse Effects
This vitamin is well tolerated if taken in recommended doses. There are rarely any cases of people developing adverse effects on taking Biotin. It is important to note that a doctor should be consulted in cases of pregnancy and breastfeeding.
Early Signs of Biotin Overdose
Early signs are very difficult to spot as they are very common, however, flushing of the skin is one of the signs for overdose. Excessive urination and increased thirst are also very common signs of the disorder. It’s important to detect these signs early on so it can be immediately be brought under the notice of a doctor.